Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 231, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 13, 1997, 10:33 PM CDT for Williamson County, Tennessee. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 1997, 10:33 PM CDT (03:33 UTC)
- Expired
- Jun 13, 1997, 11:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Williamson County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 10:40 PM CDT | Thunderstorm Wind 50 | Countywide, TN | Numerous trees were blown down around the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
913 WUUS1 KBNA 140334 RRA SVRBNA TNC187-140415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1033 PM CDT FRI JUN 13 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1115 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...WILLIAMSON COUNTY AT 1030 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF FAIRVIEW. MOVEMENT WAS EAST AT 30 MILES AN HOUR. THIS STORM WILL MOVE THROUGH LEIPERS FORK BY 1045 PM AND TO NEAR FRANKLIN BY 1100 PM. LARGE HAIL IS LIKELY WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:00 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 13, 7:00 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 700 PM CDT FRI JUN 13 1997 SVR WX AGAIN FIRING UP ACRS FA THIS EVE. CURRENT FCST UPDATED W/ WATCH AND WL GO ALNG W/CURRENT THINKING. TT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:06 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 54 min |
| Jun 13, 7:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 62 min |
| Jun 13, 7:18 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 42 min |
| Jun 13, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 56 min |
| Jun 13, 7:44 PM CDT | Tornado Warning | OHX | Benton, Houston | 46 min |
| Jun 13, 7:54 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 36 min |
| Jun 13, 7:59 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 46 min |
| Jun 13, 8:05 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 55 min |
| Jun 13, 8:32 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 43 min |
| Jun 13, 8:40 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 65 min |
| Jun 13, 8:46 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 59 min |
| Jun 13, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 49 min |
| Jun 13, 11:19 PM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Montgomery, Williamson | 3 hr |
| Jun 13, 11:19 PM CDT | Flash Flood Warning | OHX | Davidson | 3 hr |
| Jun 13, 11:48 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.